Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Internal bleeding, black stool. On J tube. Take peptobismal?

A 94 year old heart patient with J tube (going directly into small intestine ) (can no longer swallow ) appears to be bleeding internally. (black stool) Was given nourishment meant for tube going into stomach by mistake. All stools were normal color until this happen. Need to know how to stop bleeding. Do not want to take her back to hosp. for scope for many reasons. Tried ST. John s dissolve in water then put into tube, this only appeared to make her sleepy. Yarrow was suggested. Different doctor mentioned peptobismal. This was not used for anything. Willing to put that in tube if that will help. Stools have been black for 7 days. Only giving water with heart meds. currently.
Asked On : Tue, 5 Mar 2013
Answers:  1 Views:  84
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response

I am Dr Mbong. The black stools may be due to GI tack bleeding. However it can be also happen if the patient is taking Iron tablets or some blood tonic or eating a vegetable rich meal.

If it is not due to any of the other alternative causes mentioned above and is a GI tract bleed, then you can make a 'Levy's meal; meal for him.

To make a half a litre preparation of this mixture you need to mix a bottle of anti-acid like peptobismal mixed with 4 ampoules of an anti-gastric secretory drug (Ranitidine 75 mg injectable ampoules) and an ampoule of adrenaline injectable (hope you are able to find all these ingredients), all diluted in cold water.

Let him take three tablespoons of this every two hours and you observe what happens.

Try that for a day or two and see if it stops. If it does not, then you will need to see his physician.

Best wishes,

Dr Mbong
Answered: Thu, 7 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor